MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP VERTAPLEX SPINE CEMENT TWIN CE; CEMENT, BONE, VERTEBROPLASTY

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP VERTAPLEX SPINE CEMENT TWIN CE; CEMENT, BONE, VERTEBROPLASTY
Catalog Number 0406422000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Extravasation (1842); Hypoxia (1918)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: the quality investigation is complete.
 
Event or Problem Description
It was reported that a patient undergoing percutaneous vertebroplasty (compression fracture of l2 vertebral body type a4 following mva).Cementoplasty with 2 doses of cement per pedicle under scopic control to ensure no leakage.In the icu, the patient desaturated up to 85% immediately post-extubation, requiring niv.Persistent hypoxemia associated with tachycardia prompted angio scanning, which revealed right subsegmental cement pulmonary emboli and bilateral pleuropneumopathy.It was also reported that the patient was admitted to the surgical intensive care unit for niv weaning and then the patient returned to inpatient ward for further management.

Brand Name
VERTAPLEX SPINE CEMENT TWIN CE
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
kelsey barla
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key20668393
Report Number3015967359-2024-02323
Device Sequence Number18194891
Product Code NDN
UDI-Device Identifier37613327141819
UDI-Public(01)37613327141819(17)260731(10)VEF030
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number0406422000
Device Lot NumberVEF030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown